Washington, 2004

High Wind in Washington, March 18, 2004

March 18, 2004 · NWS OTX · 1 event in 1 county or zone

High winds toppled trees and damaged a garage in Republic.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

High winds toppled trees and damaged a garage in Republic.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Mar 18, 9:30 AM PST, 4 hours 30 minutes earlier.

Area forecast discussion, Mar 18, 9:30 AM PST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
930 AM PST THU MAR 18 2004

.SYNOPSIS...A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TODAY
CREATING WIDESPREAD WINDY CONDITIONS WITH ISOLATED VALLEY RAIN
SHOWERS AND SCATTERED MOUNTAIN SNOW SHOWERS. COOLER TEMPERATURES
AND MOUNTAIN SHOWERS WILL LINGER INTO FRIDAY.

&&

.DISCUSSION...A STRONG COLD FRONT IS NOW MOVING ACROSS THE CASCADES.
WINDS HAVE BEGUN TO PICK UP ACROSS THE COLUMBIA BASIN. WIND
ADVISORY APPEARS ON TRACK AT THIS POINT. PARTLY CLOUDY SKIES AHEAD
OF THE COLD FRONT IS LEADING TO WARMER TEMPERATURES. WILL UP THE
HIGHS IN MANY LOCATIONS. IN ADDITION...STRONG CROSS CASCADE FLOW
WILL AND STRONG WINDS WILL LIMIT THE AMOUNT OF SHOWER ACTIVITY TO
ALL BUT THE HIGHER TERRAIN IN THE NORTHERN IDAHO PANHANDLE. WILL CUT
BACK ON POPS IN THE SPOKANE AND PALOUSE AREA. A COMBINATION OF
SOUNDING...ACARS AND MODEL DATA ARE INDICATING A CAPPED ATMOSPHERE
AT AROUND 10K FEET. THE THREAT OF THUNDER IS MINIMAL AND WILL
THEREFORE REMOVE MENTION FROM THE IDAHO PANHANDLE. OTHERWISE ALL
ELSE ON TRACK. /LERICOS

&&

.PRELIMINARY POINT TEMPS/POPS...

SPOKANE        065 036 047 031 057/ 10 10 10 10 00
COEUR DALENE  063 036 047 031 057/ 20 20 10 10 00
PULLMAN        065 038 048 035 058/ 10 10 10 10 00
LEWISTON       069 043 054 038 063/ 10 20 10 00 00
COLVILLE       068 032 053 031 063/ 20 20 10 10 00
SANDPOINT      060 034 047 028 057/ 40 40 20 10 00
WALLACE        050 033 045 030 055/ 40 40 40 10 00
MOSES LAKE     068 037 055 034 064/ 10 10 10 00 00
WENATCHEE      067 035 053 036 062/ 10 10 10 10 00
OMAK           064 031 055 030 064/ 10 10 10 10 00
&&

.OTX...
ID...WIND ADVISORY FOR ZONES 2 AND 3 THIS AFTERNOON.
WA...WIND ADVISORY FOR ZONES 32-36...41...43-44 THIS AFTERNOON.
Hazardous weather outlook, Mar 18, 5:53 AM PST, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
553 AM PST THU MAR 18 2004

IDZ001-004-026-027-WAZ031-037-038-042-191430-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-EAST SLOPES NORTHERN CASCADES-
553 AM PST THU MAR 18 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

IDZ002-003-WAZ032>036-041-043-044-191430-
COEUR DALENE AREA-IDAHO PALOUSE-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU-
553 AM PST THU MAR 18 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE.

.DAY ONE...TODAY

A STRONG COLD FRONT WILL PASS THROUGH THE REGION TODAY. WHILE
PRECIPITATION WITH THIS FRONT WILL BE SPOTTY...THE POTENTIAL EXISTS
FOR VERY WINDY CONDITIONS WITH GUSTS OF NEAR 50 MPH ACROSS
THE COLUMBIA BASIN DURING THE DAY. A WIND ADVISORY HAS BEEN ISSUED
FOR THIS AFTERNOON AND THIS EVENING. SEE THE LATEST ADVISORY
STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Ne Okanogan/Ferry

When
March 18, 2:00 PM PST to 6:00 PM PST
Where
Ne Okanogan/Ferry forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
48.510, -119.128 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2004Every state in 2004This day in weather historyWarnings in Washington, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390136.